Florida, 2006

Damaging Wind in Florida, September 1, 2006

September 1, 2006 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 1, 1:31 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 1, 1:31 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT FRI SEP 1 2006

.DISCUSSION...SFC TROUGH FROM T.D. ERNESTO CONTINUES TO AFFECT S
FLA WX WITH SW FLOW. SFC RIDGE WILL BUILD BACK INTO THE REGION BUT
NOT UNTIL ABOUT SUNDAY WITH SATURDAY STILL SEEING THE SW FLOW BUT
MUCH WEAKER THAN TODAY. GFS FORECAST SOUNDING SHOWS STORM MOTION
OF ONLY 4 KT BUT STILL TO AFFECT MORE OF THE E CST THAN THE WEST.
SPEAKING OF THE GFS, UPPER LOW THAT IS CURRENTLY OVER THE CENT ATL
NORTHEAST OF THE BAHAMAS IS MOVING W TOWARDS FLA WITH THE GFS
SHOWING IT OVER US ON SUNDAY. GIVEN THIS, DO NOT UNDERSTAND WHY
IT HAS THE HIGHEST POPS FOR SAT VS SUN. SO WILL UNDERCUT ITS
CATEGORICAL POPS FOR SATURDAY AND SLIGHTLY ABOVE FOR SUNDAY. THE
START OF NEXT WEEK SHOULD GET MORE UNDERWAY OF CLIMO BUT THE GFS
SLIPS THE RIDGE SOUTH AGAIN BY MIDWEEK IN RESPONSE TO ANOTHER
SHORTWAVE MOVING INTO THE EASTERN U.S. THIS WOULD TEND TO SHIFT
THE HIGHEST POPS ONCE AGAIN TO THE E CST AS PWAT REMAINS ABOVE 2
INCHES. BUT WILL WAIT AND SEE FOR THE TIME BEING.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
SOUTH FLORIDA WILL CONTINUE TO INCREASE IN COVERAGE AND STRENGTH
THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. THE STORMS WILL
MOVE NORTHEAST AND CAUSE DETERIORATING CONDITIONS AT
PBI...FLL...MIA...AND TMB OVER THE NEXT FEW HOURS.

&&

.MARINE...LIGHT SW FLOW WILL BACK TO THE SE BY LATE SAT BUT
REMAINING WEAK. THUS, SEAS WILL BE AT 2 FEET OR LESS THROUGH THE
FORESEEABLE FUTURE.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  90  75  89 / 30 70 40 70
FORT LAUDERDALE  77  90  76  87 / 30 70 40 70
MIAMI            77  90  76  87 / 30 70 40 70
NAPLES           78  89  76  89 / 40 60 30 70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

30
Hazardous weather outlook, Sep 1, 5:07 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
607 AM EDT FRI SEP 1 2006

FLZ063-066>075-021000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
607 AM EDT FRI SEP 1 2006

...SCATTERED THUNDERSTORMS EXPECTED TODAY...
...HEAT INDICES MAY REACH 105 TO 110 DEGREES INLAND...
...SLIGHT RISK OF FLOODING GLADES AND HENDRY COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: WITH DEEP SOUTHWEST FLOW IN PLACE ACROSS SOUTH
FLORIDA TODAY, THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEA
BREEZE ACROSS SOUTHWEST FLORIDA AND THE INTERIOR BY MIDDAY. THE
THUNDERSTORMS WILL THEN SPREAD EAST ACROSS THE REMAINDER OF SOUTH
FLORIDA THIS AFTERNOON, AND WILL BE CAPABLE OF PRODUCING DANGEROUS
CLOUD TO GROUND LIGHTNING.

FLOODING: PARTS OF GLADES AND HENDRY COUNTIES REMAIN PRONE TO
FLOODING FROM ANY THUNDERSTORMS THAT DEVELOP DUE TO THE HEAVY
RAINS RECEIVED IN THOSE AREAS FROM TROPICAL STORM ERNESTO.

TEMPERATURES: HIGH TEMPERATURES IN THE LOW 90S COMBINED WITH HIGH
LEVELS OF HUMIDITY WILL ALLOW HEAT INDICES TO REACH THE 105 TO
110 DEGREE RANGE ACROSS MUCH OF INTERIOR SOUTH FLORIDA THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY,
WITH A GRADUAL DECREASE IN ACTIVITY SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED, HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT ANY SEVERE WEATHER TODAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Sep 1, 2:02 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT FRI SEP 1 2006

FLZ068-011930-
PALM BEACH EASTERN FL-
302 PM EDT FRI SEP 1 2006

...STRONG THUNDERSTORMS MOVING THROUGH METRO PALM BEACH COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
JUPITER TO BOYNTON BEACH...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED ARE LAKE WORTH...BOYNTON
BEACH...FAU NORTH CAMPUS...JUPITER...AND WEST PALM BEACH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Sep 1, 3:55 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
455 PM EDT FRI SEP 1 2006

FLZ072-012200-
BROWARD METROPOLITAN FL-
455 PM EDT FRI SEP 1 2006

...STRONG THUNDERSTORMS MOVING THROUGH METRO BROWARD COUNTY...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTER OF
STRONG THUNDERSTORMS MOVING EAST AT 20 MPH FROM THE EVERGLADES OF BROWARD
COUNTY INTO METRO BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECTED ARE
FORT LAUDERDALE...SUNRISE...POMPANO BEACH...AND WESTON.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...HEAVY RAINFALL...
AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THESE STORMS PASS BY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The radar

The Miami radar (KAMX), 136 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Palm Beach

When
September 1, 4:07 PM EST
Where
Palm Beach County, Pahokee
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
26.817, -80.667

Pahokee police reported downed power lines along Hoover Dike west of Pahokee on the eastern shore of Lake Okeechobee. A South Florida Water Management observation platform recorded a wind gust to 44 knots...51 mph...at 345 PM EST.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530761.